MAUDE Adverse Event Report: MOTION CONCEPTS POWER WHEELCHAIR SYSTEM

MOTION CONCEPTS POWER WHEELCHAIR SYSTEM
Model Number 45T-12L-RESR-MAXX
Medical Device Problem Code Installation-Related Problem (2965)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to medbloc (motion concepts usa importer/distributor), as per dealer requirements, on 13-jan-2023 and then was sold to numotion, grand chute, wi on 25-jan-2023.After the incident, the end-user was moved to his old wheelchair until the repair was completed on the alleged wheelchair.Dan girard, an invacare representative, went to the end-user's home on (b)(6) 2023, to evaluate the system.During his visit, they determined that the root cause of the issue was not related to motion concepts system, but was due to a non-calibrated sip and puff controller, which was controlling the drive feature on the wheelchair.The sip and puff was a third part manufactured product, and the dealer (numotion) installed the product to the motion concepts wheelchair without calibrating the controller as per the end-user requirements.Dan girard during his visit calibrated the sip and puff controller to the personalized breaths of the end-user and also installed a gyro to the system for having more drive control on the wheelchair.The invacare representative also mentioned that he tested the wheelchair after calibration and confirmed that the wheelchair was driving as required and is currently in proper set-up.He also confirmed that the end-user doesn't intend on pursuing this issue as the issue was resolved.The incident occurred was not due to motion concepts system malfunction but, as a personal injury was involved, motion concepts consider this incident to be reportable.
 
Event or Problem Description
On (b)(6) 2023, motion concepts lp was notified by medbloc inc., that one of the dealers in usa (numotion, grand chute, wi) informed them of an incident that was related to a motion concepts wheelchair.They notified that the end-user was driving his wheelchair through the bedroom doorway in his house, when the chair kept turning even after giving 'straight' command.This made the chair and the door jam, taking the bottom hinge off the frame and damaging the molding.The end-user eventually broke his arm during the incident.The chair was equipped with sip and puff, which was installed by the dealer and had programmed 3 speed latching.The dealer also reported that they had issues regarding the sip and puff while delivering the system and was fixed as the sip & puff straw was jammed in the tube.The dealer also confirmed that the end-user has 10-15 years of experience of driving the sip and puff systems and was a good driver.

Brand Name
POWER WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS
84 citation drive
unit 1-12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, ontario L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamra
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1,
CA   L4K 3C1,
MDR Report Key16777329
Report Number9615350-2023-00001
Device Sequence Number6670907
Product Code ITI
UDI-Device Identifier00754014710065
UDI-Public00754014710065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number45T-12L-RESR-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Patient Weight73 KG